| Catalog Number |
A0753221G0P03 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); Insufficient Information (4580)
| Date of Event |
10/21/2023
Type of Reportable Event
Malfunction
Event or Problem Description
In this event it is reported that waveone gold primary 3-file ster 21mm file broke during use.The outcome of this event is unknown as of this mdr.Further information requested.
Additional Manufacturer Narrative
As a result of this malfunction, the potential for surgical intervention exists to preclude permanent damage to a body structure or permanent impairment of a body function as evidenced by previous reported events with similar files.This event, therefore, is reportable per 21cfr part 803.The device is available for evaluation, though results are not available as of this report.Evaluation results will be submitted as they become available.
Additional Manufacturer Narrative
Additional information received that all broken parts have not been retrieved from patient's mouth and further medical/surgical treatment is needed.No injury.Additional information received after the above information: additional dental treatment given was rct of the affected tooth.Treatment was completed with another set of files.Investigation summary: three waveone gold primary files 21mm were returned in loose.The three files are all broken at the tip of the active part (torque x2; fatigue + torque x1).No material defect was found during analysis of the rupture patterns.No unused file is available for evaluation.Nothing unusual to report was found during dhr review (batch #1772174).Root causes are not identified.We will track this kind of event and monitor the trend.For information, we noted that the files has no red abs ring.Rings were voluntarily removed (tool marks are visible in the empty grooves).We suspect the customer to have removed the abs rings to be able to reuse the files which would constitute a misuse.Indeed, waveone gold files are single use instruments whose abs ring is intended to prevent any reuse by expanding in case of sterilization of the instrument.